Alert archive / Kentucky / Tornado Warnings in 2011
Tornado Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 25, 2011, 3:06 PM CDT for Calloway County, Trigg County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 3:06 PM CDT (20:06 UTC)
- Expired
- Apr 25, 2011, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Calloway County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WFUS53 KPAH 252006
TORPAH
KYC035-221-252045-
/O.NEW.KPAH.TO.W.0079.110425T2006Z-110425T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
306 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CALLOWAY COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 345 PM CDT.
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 30 MILES
SOUTHWEST OF CANTON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CANTON...
CADIZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3654 8835 3700 8774 3697 8767 3664 8769
3664 8786 3667 8788 3667 8806 3652 8803
3649 8805 3649 8832
TIME...MOT...LOC 2006Z 233DEG 45KT 3646 8817
$$1 follow-up statement
088
WWUS53 KPAH 252032
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON APR 25 2011
KYC035-252042-
/O.CAN.KPAH.TO.W.0079.000000T0000Z-110425T2045Z/
CALLOWAY KY-
332 PM CDT MON APR 25 2011
...THE TORNADO WARNING FOR SOUTHEASTERN CALLOWAY COUNTY IN WESTERN
KENTUCKY IS CANCELLED...
THE STORM HAS MOVED EAST OF THE COUNTY...THUS THE WARNING IS
CANCELLED.
LAT...LON 3667 8806 3674 8808 3700 8774 3697 8767
3664 8769 3664 8786 3667 8788
TIME...MOT...LOC 2032Z 238DEG 41KT 3668 8792
$$
KYC221-252045-
/O.CON.KPAH.TO.W.0079.000000T0000Z-110425T2045Z/
TRIGG KY-
332 PM CDT MON APR 25 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR TRIGG
COUNTY IN WESTERN KENTUCKY...
AT 328 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 3
MILES SOUTHWEST OF LINTON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE CANTON AND CADIZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DIME
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH.
&&
LAT...LON 3667 8806 3674 8808 3700 8774 3697 8767
3664 8769 3664 8786 3667 8788
TIME...MOT...LOC 2032Z 238DEG 41KT 3668 8792
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:52 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 25, 1:52 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011
.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.
LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.
&&
.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 25, 2:46 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON APR 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 246 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER TO THE WATCH FOR DETAILS. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD PRODUCTS AND DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY... WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING 5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY DANGEROUS SITUATION. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB PAGE AT WEATHER.GOV/PAH. THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON ITS PUSH ACROSS AND OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:55 PM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 59 hr |
| Apr 25, 12:39 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman, Livingston, McCracken | 2 hr |
| Apr 25, 3:51 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 3 hr |
| Apr 25, 5:21 AM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Livingston, Lyon and 4 more | 3 hr |
| Apr 25, 6:16 AM CDT | Flash Flood Warning | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 3 more | 4 hr |
| Apr 25, 3:18 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Graves, Hopkins, Lyon and 4 more | 3 hr |
| Apr 25, 3:45 PM CDT | Tornado Warning | PAH | Christian, Todd, Trigg | 45 min |
| Apr 25, 4:29 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 34 min |
| Apr 25, 4:44 PM CDT | Tornado Warning | PAH | Muhlenberg | 16 min |
| Apr 25, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean, Muhlenberg | 42 min |
| Apr 25, 4:58 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 118 min |
| Apr 25, 6:46 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 6 hr |
Nearby
Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.